<  / Stories

Toxic drug alert: Terrace

Northern Health
Health Alert

Northern Health and FNHA logos

There has been an increase in overdose events in the community of Terrace. The reported substance is dark purple/blue chalky substance, sold as down.

This substance is highly toxic, causes heavy and prolonged sedation, and requires more naloxone to reverse. Overdoses are happening when the substance is smoked and injected.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Don’t use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • Don't mix drugs or mix drugs with alcohol
  • Test a small amount first and go slow
  • Use in an OPS if possible (see Terrace locations listed below)
  • Access fentanyl drug checking where available (OPS sites) 
  • Call 9-1-1 or your local emergency number right away if someone overdoses

Local overdose prevention sites (OPS)

Terrace Intensive Case Management Team
101-4450 Grieg Ave
250-613-4647
Hours:
Monday-Friday 12pm-4pm (excluding holidays)

SHARE THIS PAGE